Thunderstorm Wind, Lackawanna
- When
- June 29, 7:00 PM EST
- Where
- Lackawanna County, 0.69 mi S of Chapman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.540, -75.600
Multiple trees were blown down on Lakeland Drive.
A cold front moved through Pennsylvania late in the day, causing scattered showers and thunderstorms to develop, with isolated reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A cold front moved through Pennsylvania late in the day, causing scattered showers and thunderstorms to develop, with isolated reports of severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 6:39 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 739 PM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH NEW YORK AND PENNSYLVANIA LATE TODAY AND TONIGHT...CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME STORMS MAY CONTAIN TORRENTIAL RAINFALL AND DAMAGING WINDS. STORMS WILL END AS THE FRONT SWEEPS INTO NEW ENGLAND LATE TONIGHT. MONDAY WILL FEATURE COOLER CONDITIONS WITH SPOTTY SHOWERS DURING THE AFTERNOON. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... IN THE PROCESS OF PUTTING OUT ANOTHER SEVERE TS WATCH FOR THE REST OF THE CWA. SOME CLEARING OCCURRED INCREASING THE LOW LEVEL INSTABILITY. A SHORT WAVE AND JET MAX IS COMING AT US FROM THE WEST. THIS HAS SET OFF TS IN WRN NY AND PA WHERE SOME SEVERE HAS HAPPENED. WIND FIELDS AND SHEAR ARE GOOD BUT MID LEVEL LAPSE RATES ARE STABLE WITH TOO MUCH MOISTURE. THUNDERSTORMS IN CENT PA WILL BE INTO CWA BY 6 PM. THIS EVENING WIND DAMAGE MORE LIKELY THAN HAIL OR TOR. TRAINING POSSIBLE WITH SEVERAL AREAS OF SHOWERS AND TS GOING THROUGH LATE THIS AFTERNOON AND EVENING. PWATS AROUND 1.5 INCHES. SOME BACK BUILDING AND SLOW MOVEMENT OF THE COLD FRONT. 1 HOUR RAINFALL RATES WILL EXCEED AN INCH AN HOUR. NRN ONEIDA WILL BE THE MOST PRONE DUE TO THE 1 TO 2 INCHES THAT FELL SAT AFTN. THIS EVENING THE CONVECTION WILL DIE SOMEWHAT AS THE SFC HEATING WANES AND THE ONGOING STORMS MIX UP THE LOWER LEVELS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY TO WEDNESDAY WILL HAVE SLOWLY IMPROVING WX AS UL TROF MOVES INTO CWA MONDAY AND CONTINUES THROUGH TUESDAY BEFORE SHIFTING E WED. THE MODELS AS IS TYPICAL WITH THESE SYSTEMS HAS SLOWED THE EASTWARD PROGRESS OF THE UL TROF. THE SCENARIO TODAY INTO MONDAY HAS STAYED ABOUT THE SAME AS A STACKED LOW OVER THE NW GREAT LAKES MOVES INTO ONTARIO THEN FILLS AND LIFTS. SHOWERS AND MAYBE A TS POSSIBLE MONDAY AND TUESDAY. BEST CHCS WILL BE WITH SHORT WAVES LATE MORNING TO AFTN WHERE LL INSTABILITY CAN HELP IT. COLD AIR ALOFT WILL MEAN SHOWERS WILL BE ABLE TO FORM QUICKLY ONCE THE CAP BREAKS. A SECONDARY COLD FRONT AND SHORT WAVE GOES THROUGH LATE MONDAY SETTING OFF SHOWERS. ON WEDNESDAY THE UL TROF SHOULD BE EAST OF THE CWA WHILE AT THE SFC A LARGE AREA OF HIGH PRESSURE DOMINANTS. FINALLY A DRY SUNNY WARM DAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE MODELS CONTINUE IN FAIR AGREEMENT THROUGH EXTENDED WITH SOME DIVERGENCE IN SOLUTIONS LATE IN THE PERIOD. MEAN UPPER LEVEL TROF EXPECTED TO CONTINUE ACROSS EASTERN CANADA AND NORTHEAST UNITED STATES. NEXT FROPA TARGETED FOR THURSDAY WITH HIGH CHC POPS FOR SHOWERS/THUNDERSTORMS. THURSDAY NIGHT ACTIVITY MAY LINGER THROUGH EVENING HOURS IN SRN PTN OF CWA. FRIDAY THROUGH SUNDAY, GFS PUSHES FRONTAL BOUNDARY FAR ENOUGH SOUTH WITH SFC HIGH PRES BUILDING IN FROM THE UPPER GREAT LAKES TO KEEP AREA DRY THROUGH PERIOD. ECMWF KEEPS BOUNDARY ACROSS CNTRL/SRN PA WITH WAVES MOVING ALONG BOUNDARY THROUGH PERIOD. THIS WOULD IMPLY AT LEAST CHC POPS FOR ENTIRE CWA THROUGH PERIOD. FOLLOWED MORE OF A COMPROMISE SOLUTION WITH CHC POPS NE PA AND DRY NYS, MORE IN LINE WITH HPC GUIDANCE. TEMPS THROUGH THE PERIOD WILL BE NEAR NORMAL. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A COLD FRONT PUSHING THRU THE REGION IS BRINING SHOWERS AND THUNDERSTORMS THIS EVENING. CHCS FOR THUNDERSTORMS SHOULD ONLY LAST UNTIL ABOUT 02Z...FOLLOWED BY LINGERING SHOWERS THRU ABOUT 06Z. ANY HEAVIER SHOWER OR STORM MAY BRING BRIEF MVFR OR LOWER. AFTER FROPA, ABUNDANT LOW LEVEL MOISTURE AND WEAK SFC FLOW WILL MAKE FOR WIDESPREAD MVFR FOG CONDITIONS AND POSSIBLY STRATUS OVERNIGHT. BY MID MORNING CONDITIONS WILL RETURN TO VFR. CHC FOR SHRA LATE IN THE DAY MONDAY WESTERLY WINDS 10-15 KNOTS BECOMING LIGHT SW BEHIND THE FRONT OVERNIGHT. W/SW WIND ON MONDAY 5-10 KNOTS. OUTLOOK... MON NIGHT-TUE...CHC MORNING FOG AS WELL AS MVFR SHRA. WED...GENERALLY VFR OUTSIDE OF POTENTIAL MORNING FOG AT ELM. THUR/THURS EVENING...CHC OF MVFR RESTRICTIONS DUE TO SHRA/TSRA WITH FROPA. FRIDAY...MAINLY VFR, CHC OF EARLY MORNING RESTRICTIONS IN FOG ESPECIALLY KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...RRM AVIATION...JML/RRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 420 PM EDT SUN JUN 29 2008 NYZ009-023>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-302030- NORTHERN ONEIDA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 420 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...HEAVY RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE FROM ANY THUNDERSTORM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NEEDED THIS EVENING. REMEMBER.... COUNTIES ARE AUTOMATICALLY ACTIVATED WHEN A WARNING IS ISSUED. IF YOU ARE AN AMATEUR RADIO OPERATOR YOU SHOULD MONITOR YOUR LOCAL REPEATER. YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN BINGHAMTON TOLL FREE AT 1-800-759-2992 WITH STORM REPORTS. NYZ015>018-022-302030- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- 420 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...HEAVY RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE FROM ANY THUNDERSTORM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NEEDED THIS EVENING. REMEMBER.... COUNTIES ARE AUTOMATICALLY ACTIVATED WHEN A WARNING IS ISSUED. IF YOU ARE AN AMATEUR RADIO OPERATOR YOU SHOULD MONITOR YOUR LOCAL REPEATER. YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN BINGHAMTON TOLL FREE AT 1-800-759-2992 WITH STORM REPORTS. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 549 PM EDT SUN JUN 29 2008 NYZ024-055-PAZ038-292245- BRADFORD PA-CHEMUNG NY-TIOGA NY- 549 PM EDT SUN JUN 29 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF SYLVANIA TO 12 MILES WEST OF SYLVANIA TO 12 MILES SOUTHWEST OF GROVER TO 18 MILES SOUTHWEST OF GROVER...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SYLVANIA AND MINNEQUA AT 610 PM EDT... SAGETOWN AND TROY AT 615 PM EDT... SEELY CREEK AND WEBB MILLS AT 620 PM EDT... PINE CITY AND WEST ELMIRA AT 625 PM EDT... SOUTHPORT AND ELMIRA AT 630 PM EDT... LOWMAN AND CHEMUNG AT 635 PM EDT... WAVERLY AND SOUTH WAVERLY AT 640 PM EDT... ULSTER AND SHESHEQUIN AT 645 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 607 PM EDT SUN JUN 29 2008 NYZ018-292245- ONONDAGA NY- 607 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLAINVILLE...AND MOVING NORTHEAST AT 26 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALDWINSVILLE AND VILLAGE GREEN AT 615 PM EDT... BAYBERRY AT 625 PM EDT... EUCLID AND CLAY AT 630 PM EDT... BREWERTON AND CICERO AT 640 PM EDT... LOWER SOUTH BAY AT 645 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 612 PM EDT SUN JUN 29 2008 NYZ015>017-022-023-025-292315- CAYUGA NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY- 612 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DUNDEE...AND MOVING NORTHEAST AT 19 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GLENORA AND ROCK STREAM AT 620 PM EDT... STARKEY AND LAKEMONT AT 625 PM EDT... HECTOR AT 630 PM EDT... LOGAN AT 635 PM EDT... CAYWOOD AND LODI STATION AT 640 PM EDT... LODI AT 645 PM EDT... TOWNSENDVILLE AND SEARSBURG AT 650 PM EDT... KELLY CORNERS AND PERRY CITY AT 655 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TAC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 644 PM EDT SUN JUN 29 2008 NYZ016>018-025-044-292345- CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY-TOMPKINS NY- 644 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAIN. SOME LOCATIONS COULD RECEIVE AN INCH OF RAIN IN HALF AN HOUR. THIS STORM WAS LOCATED NEAR KING FERRY...AND MOVING NORTHEAST AT 24 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LEDYARD AT 650 PM EDT... GENOA AT 655 PM EDT... EAST VENICE AND VENICE CENTER AT 700 PM EDT... LOCKE AND SCIPIO CENTER AT 705 PM EDT... MORAVIA AND CASCADE AT 710 PM EDT... MONTVILLE AT 715 PM EDT... DRESSERVILLE AND OWASCO AT 720 PM EDT... KELLOGGSVILLE AND NEW HOPE AT 725 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TAC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 712 PM EDT SUN JUN 29 2008 PAZ038-039-043-044-047-300000- BRADFORD PA-LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WYOMING PA- 712 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES SOUTH OF NEW ALBANY...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WILMOT AT 720 PM EDT... KASSON BROOK AND LOVELTON AT 730 PM EDT... FORKSTON AND NOXEN AT 735 PM EDT... EVANS FALLS AND MEHOOPANY AT 740 PM EDT... EATONVILLE AND VOSBURG AT 745 PM EDT... TUNKHANNOCK AND OSTERHOUT AT 750 PM EDT... WALLS CORNERS AND LAKE WINOLA AT 755 PM EDT... FACTORYVILLE AND LA PLUME AT 800 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY ARNOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 741 PM EDT SUN JUN 29 2008 NYZ057-PAZ039-040-300030- DELAWARE NY-SUSQUEHANNA PA-WAYNE PA- 741 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GIBSON... AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THOMPSON AND ORSON AT 750 PM EDT... STARRUCA AT 755 PM EDT... SHEHAWKEN AND PRESTON PARK AT 800 PM EDT... HIAWATHA AND WINTERDALE AT 805 PM EDT... WINTERDALE AND HALE EDDY AT 810 PM EDT... HANCOCK AT 815 PM EDT... PEABROOK AT 820 PM EDT... FISHS EDDY AND EAST BRANCH AT 825 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
The Binghamton radar (KBGM), 80 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Multiple trees were blown down on Lakeland Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114581.